Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 139, NWS Mobile, AL

June 12, 2006Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 12, 2006, 6:19 PM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2006, 6:19 PM CDT (23:19 UTC)
Expired
Jun 12, 2006, 6:45 PM CDT
In force
26 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 102 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 765 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
765 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 122322
SVRMOB
FLC033-091-113-122345-
/O.NEW.KMOB.SV.W.0139.060612T2319Z-060612T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
619 PM CDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SOUTH OKALOOSA COUNTY IN NORTHWEST FLORIDA
  SOUTH ESCAMBIA COUNTY IN NORTHWEST FLORIDA
  SOUTH SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 645 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  TO NEAR 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE            
  EXTENDING FROM 8 MILES NORTHEAST OF NAVARRE TO NAVARRE TO 9        
  MILES WEST OF PENSACOLA NAVAL BASE...MOVING SOUTH AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE ALONG THE BEACHES FROM PERDIDO KEY TO 
FORT WALTON AND AROUND THE PENSACOLA AREA THROUGH 645 PM.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3053 8673 3039 8740 3028 8729 3037 8669

$$
1 follow-up statement
000 
WWUS54 KMOB 122341
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
640 PM CDT MON JUN 12 2006

FLC033-091-113-122348-
/O.EXP.KMOB.SV.W.0139.000000T0000Z-060612T2345Z/
OKALOOSA FL-ESCAMBIA FL-SANTA ROSA FL-
640 PM CDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SANTA 
ROSA...SOUTHERN ESCAMBIA AND SOUTHWERN OKALOOSA COUNTIES WILL BE 
ALLOWED TO EXPIRE AT 645 PM...

THE STRONGEST STORMS ARE MOVING OFFSHORE INTO THE GULF OF 
MEXICO...AND THE SEVERE WEATHER RISK WILL CONTINUE TO DIMINISH OVER 
THE LAND AREAS.  

THE STRONGEST STORMS NOTED ALONG THE COAST AT THIS TIME ARE BEING 
DETECTED BETWEEN PENSACOLA AND PENSACOLA BEACH...LIKELY PRODUCING 
GUSTY WINDS AROUND 45 MPH...SMALL HAIL AND VERY HEAVY RAINS.  THESE 
ARE MOVING TO THE SOUTH AT 30 MPH AND OFFSHORE INTO THE GULF OF 
MEXICO.


LAT...LON 3053 8673 3039 8740 3028 8729 3037 8669

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:01 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 12, 3:01 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT MON JUN 12 2006

.SYNOPSIS...TROPICAL STORM ALBERTO FORECAST TO CONTINE TO MOVE
TOWARD THE FLORIDA BIG BEND AND MAKE LANDFALL TUESDAY...LIKELY IN
THE LATE AFTERNOON. NARROW BANDS OF SHOWERS AND THUNDERSTORMS SPUN
OFF ALBERTO WERE MOVING WEST AND SOUTHWEST ACROSS FORECAST AREA.
COLD FRONT ACROSS NORTHCENTRAL ALABAMA AND MISSISSIPPI WERE FIRING
OFF SOME SCATTERED SHOWERS AND THUNDERSTORMS AND THESE WERE MOVING
SOUTH. /11

&&

.SHORT TERM...WILL KEEP THE HIGH SURF ADVISORY UP AT LEAST INTO
TUESDAY MORNING. GETTING SOME REPORTS OF HIGH SURF WITH RUNOFF TO
THE SEA GRASS LINE AND BEYOND IN SOME PLACES. WATER TO THE ROAD ON
WEST DAUPHIN ISLAND AND BREACHING THE ISLAND IN THE LOW PLACES NEAR
FORT PICKENS...THESE HAPPENED AROUND HIGH TIDE TIME AND WE DONT
LOOK FOR ANY ADDITIONAL PROBLEMS UNTIL HIGH TIDE RETURNS. OFFSHORE
BUOYS REPORTING 10 TO 14 FEET WITH 9 AND 10 SECOND PERIODS AT MID
AFTERNOON...SO HIGH SURF AND RIP CURRENT RISK SHOULD CONTINUE. RAIN
CHANCES ARE A BIT MORE UNCLEAR...MAV AND MET HAVE CAME MORE IN LINE
AS THE NAM FORECAST TRACK COMES IN LINE WITH THE GFS AND NHC...WILL
LEAVE ISOLATED TO SCATTERED IN OVERNIGHT AND TUESDAY.HIGH POPS
TONIGHT NEAR THE COAST AND INLAND NORTHEAST. COAST POPS FOR
ALBERTOS OUTER BANDS MOVING ACROSS...ALTHOUGH WEAKENING AS THEY
MOVE AWAY FROM THE STORM. INLAND NORTHEAST FOR THE FRONT DROPPING
DOWN. BELIEVE THESE WILL DIMINISH SOME WITH LOSS OF HEAT. SPC DOES
NOT HAVE OUR AREA OUTLOOKED FOR ANY SEVERE. COLD FRONT WILL BE RIGHT
ON THE COAST BY THURSDAY MORNING BUT DRIER AIR MASS ALOFT SHOULD BE
IN PLACE BY THEN...LOW POPS COAST AND EAST INTO WEDNESDAY.

.LONG TERM...FRONT HANGS AROUND THURSDAY AND FRIDAY SO WILL HAVE
MAINLY AFTERNOON POPS UNTIL WEEKEND...12/12Z GUIDANCE INCREASED THE
POPS A BIT ON SUNDAY BUT WILL NOT MAKE ANY CHANGES TO THE EXTENDED.
CONTINUED SUMMERISH ON THE TEMPERATURES. /11

&&

.MARINE...TROPICAL STORM ALBERTO WAS MOVING NORTHEAST THROUGH THE
NORTHEAST GULF...AND IS FORECAST BY THE NATIONAL HURRICANE CENTER TO
APPROACH FLORIDAS BIG BEND OVER THE NEXT 12 TO 24 HOURS. WILL STILL
CONTEND WITH HIGH SEAS AND LARGE...DANGEROUS BREAKING WAVES INTO THE
BEACHES TONIGHT AS LARGE SWELL... WITH PERIODS OF 8 TO 11
SECONDS...EMANATES OUT FROM ALBERTOS CYCLONIC ENVELOPE. DANGEROUS
RIP CURRENTS WILL REMAIN A THREAT FOR THOSE WANTING TO ENTER THE
WATER AS WELL. SEA STATES WILL BEGIN TO SETTLE ON TUESDAY AS ALBERTO
MOVES OUT OF THE GULF. CONDITIONS CONTINUE TO IMPROVE THROUGH THE
MIDDLE OF THE WEEK.

FOR ADDITIONAL INFORMATION ON TROPICAL STORM ALBERTO...REFER TO THE
LATEST PRODUCTS FROM THE NATIONAL HURRICANE CENTER. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  92  70  92 /  20  20  10  10
PENSACOLA   73  91  72  92 /  40  20  10  20
DESTIN      75  89  75  89 /  40  30  10  20
EVERGREEN   67  89  68  92 /  30  20  10  10
WAYNESBORO  69  91  67  94 /  10  10  10  10
CAMDEN      67  89  69  93 /  40  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...HIGH SURF ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Jun 12, 6:00 AM CDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON JUN 12 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

STRONG EASTERLY WINDS ALONG WITH LARGE SWELLS EMANATING FROM
TROPICAL STORM ALBERTO WILL CAUSE LARGE AND DANGEROUS BREAKING WAVES
AND DANGEROUS RIP CURRENTS ALONG THE COAST TODAY. DUE TO THE LARGE
SWELLS...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA COASTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 12, 3:48 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT MON JUN 12 2006

ALZ062-064-122145-
UPPER BALDWIN-LOWER BALDWIN-
348 PM CDT MON JUN 12 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...

AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUTER OF THUNDERSTORMS OVER CENTRAL BALDWIN COUNTY...AND MOVING
SOUTHWEST AT AROUND 25 MPH.

THESE STORMS WILL AFFECT AREAS IN AND
AROUND...ROBERTSDALE...SILVERHILL...CLAY CITY...MARLOW AND
HOUSTONVILLE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.
Special weather statement, Jun 12, 5:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
551 PM CDT MON JUN 12 2006

ALZ064-FLZ002-004-006-122330-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA...
553 PM CDT MON JUN 12 2006

...STRONG THUNDERSTORMS ARE MOVING SOUTH TOWARD THE BEACHES BETWEEN
GULF SHORES AND FORT WALTON...

AT 552 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR LILLIAN TO NORTH OF PENSACOLA...TO JUST
WEST OF CRESTVIEW.  THESE STORMS ARE MOVING SOUTH AT 20 MPH TOWARD
THE COAST.

THE LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...GOULDING...BROWNSVILLE...WARRINGTON...JOHNSONS
BEACH...PENSACOLA...PENSACOLA BEACH...EAST PENSACOLA HEIGHTS AND
PENSACOLA NAVAL BASE THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:02 PM CDTHigh Surf AdvisoryMOB42 hr
Jun 12, 4:05 PM CDTSpecial Marine WarningMOB40 min
Jun 12, 5:34 PM CDTSpecial Marine WarningMOB56 min
Jun 12, 6:27 PM CDTSpecial Marine WarningMOB48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.